Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Holomorphic foliations in ruled surfaces


Author: Xavier Gómez-Mont
Journal: Trans. Amer. Math. Soc. 312 (1989), 179-201
MSC: Primary 32L30; Secondary 14J26, 32G05, 57R30
DOI: https://doi.org/10.1090/S0002-9947-1989-0983870-8
MathSciNet review: 983870
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We analyse the universal families of holomorphic foliations with singularities in a ruled surface. In terms of Chern classes we determine the general and the special families. We also classify all nonsingular foliations.


References [Enhancements On Off] (What's this?)

  • [1] M. F. Atiyah, Vector bundles over an elliptic curve, Proc. London Math. Soc. (3) 7 (1957), 414–452. MR 0131423, https://doi.org/10.1112/plms/s3-7.1.414
  • [2] D. Birkoff, The generalized Riemann problem for linear differential equations, Proc. Amer. Acad. Arts Sci. 49 (1913), 521-568.
  • [3] Grant Cairns and Étienne Ghys, Totally geodesic foliations on 4-manifolds, J. Differential Geom. 23 (1986), no. 3, 241–254. MR 852156
  • [4] Shiing Shen Chern, Meromorphic vector fields and characteristic numbers, Scripta Math. 29 (1973), no. 3-4, 243–251. Collection of articles dedicated to the memory of Abraham Adrian Albert. MR 0412486
  • [5] Xavier Gómez-Mont, Universal families of foliations by curves, Astérisque 150-151 (1987), 109–129, 186. Singularités d’équations différentielles (Dijon, 1985). MR 923596
  • [6] Xavier Gómez-Mont, The transverse dynamics of a holomorphic flow, Ann. of Math. (2) 127 (1988), no. 1, 49–92. MR 924673, https://doi.org/10.2307/1971416
  • [7] Phillip Griffiths and Joseph Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
  • [8] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York-Heidelberg, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157
  • [9] F. Hirzebruch, Topological methods in algebraic geometry, Third enlarged edition. New appendix and translation from the second German edition by R. L. E. Schwarzenberger, with an additional section by A. Borel. Die Grundlehren der Mathematischen Wissenschaften, Band 131, Springer-Verlag New York, Inc., New York, 1966. MR 0202713
  • [10] J. Martinet and J. F. Ramis, Problèmes de modules pour des équations différentielles non linéaires du prémier ordre, Publ. Math. Inst. Hautes Études Sci. 55 (1982), 63-164.
  • [11] P. E. Newstead, Introduction to moduli problems and orbit spaces, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 51, Tata Institute of Fundamental Research, Bombay; by the Narosa Publishing House, New Delhi, 1978. MR 546290
  • [12] P. Painlevé, Leçons sur la théorie analytique des équations differentielles, professées à Stockholm, 1895, Oeuvres, CNRS, 1972.
  • [13] D. Sundararaman, Compact Hausdorff transversely holomorphic foliations, Lecture Notes in Math., vol. 950, Springer-Verlag, Berlin and New York, 1982, pp. 360-374.
  • [14] Tatsuo Suwa, On ruled surfaces of genus 1, J. Math. Soc. Japan 21 (1969), 291–311. MR 0242198, https://doi.org/10.2969/jmsj/02120291

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32L30, 14J26, 32G05, 57R30

Retrieve articles in all journals with MSC: 32L30, 14J26, 32G05, 57R30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1989-0983870-8
Article copyright: © Copyright 1989 American Mathematical Society